MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT231416
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The events in this case were described in report 3007284313-2023-02660.Upon receipt of individually identifying information for this literature article, this report was sent to cover the events of the second case described.H.6.Type of investigation code b20: the device remains implanted and is not available for analysis.H.6.Investigation findings code c21: investigation pending result of product history review.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was obtained from program and abstracts of the 29th annual meeting of the japanese society of endovascular intervention.Norihiro ando, et al.Four cases that required open surgery after endovascular aortic repair.The authors report on 4 cases of aneurysm enlargement or rupture due to endoleak (el) following endovascular aortic repair (evar) that required open surgery.The cases were four male patients in their 70s or 80s.Two were treated with gore® excluder® aaa endoprosthesis and the other two were treated with medtronic endurant.In 2 excluder cases and 1 endurant case, aneurysm enlargement due to type ii el occurred, and transarterial lumbar artery embolization and percutaneous lumber artery embolization were performed; however, the enlargement continued and thus, surgical aneurysmorrhaphy was performed.After the surgery, aneurysm shrinkage was shown in 2 cases.Although further enlargement was noted in 1 case, it stopped 2 years later.
 
Additional Manufacturer Narrative
H.6.Investigation findings code c19: the device remains implanted and is not available for analysis.A review of the manufacturing records for the device verified that the lot met all pre-release specifications.H.6.Investigation conclusions code d12: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Specifically, the ifu warns that adverse events that may occur and / or require intervention include, but are not limited to endoleak.H.6.Component code g04122 replaced with g07001.H.6.Investigation type code b22 was used in error, and has been deleted.H.6.Investigation type code b14 added.H.6.Investigation findings code c21 updated to c19.H.6.Investigation conclusions code d16 updated to code d12.H.6.Investigation conclusions code d1001 added.
 
Additional Manufacturer Narrative
Citation: norihiro ando, et al.Four cases that required open surgery after endovascular aortic repair.In: program and abstracts of the 29th annual meeting of the japanese society of endovascular intervention.June 30, 2023.G.2.Report source corrected to foreign.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
bryce wargin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17421015
Report Number2953161-2023-01187
Device Sequence Number8975910
Product Code MIH
UDI-Device Identifier00733132610150
UDI-Public00733132610150
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue NumberPXT231416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer06/30/2023
06/30/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/28/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale